MAUDE Adverse Event Report: W. L. Gore & Associates, Inc. GORE® Molding & Occlusion Balloon Catheter; Catheter, Intravascular Occluding, Temporary

W. L. Gore & Associates, Inc. GORE® Molding & Occlusion Balloon Catheter; Catheter, Intravascular Occluding, Temporary
Catalog Number MOB37
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Embolism/Embolus (4438)
Date of Event 09/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2026, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm.A gore® excluder® thoracoabdominal branch endoprosthesis, a gore® tag® conformable thoracic stent graft with active control system and four gore® viabahn® vbx balloon expandable endoprosthesis devices were implanted using two gore® dryseal flex introducer sheath (22fr and 14fr), a gore® tri lumen catheter and a gore® molding & occlusion balloon catheter.The 22fr gore® dryseal flex introducer sheath was inserted from the left femoral artery and the 14fr gore® dryseal flex introducer sheath was inserted from the left axillary artery.After implantation of all devices, angiography revealed a rupture and dissection extending from the left external iliac artery to the left common femoral artery.A gore® viabahn® vbx balloon expandable endoprosthesis and a gore® viabahn® endoprosthesis with heparin bioactive surface were implanted in the left external iliac artery to treat the rupture.Subsequently, the 22 fr gore® dryseal flex introducer sheath inadvertently backed out.Two additional gore® viabahn® vbx balloon expandable endoprosthesis devices were implanted using a crossover approach from the right femoral access through an 8 fr sheath.Then, angiography confirmed that hemostasis had been achieved and that flow in the left internal iliac artery had disappeared.It was reported that blood flow in the left internal iliac artery was still present at the time of the angiography that identified the left access injury.It was considered that loss of blood flow in the left internal iliac artery occurred at some point during implantation of the vbx and vsx devices in the left external iliac artery.An endarterectomy was performed for the distal dissection.Because distal blood flow remained poor, graft replacement of the femoral artery was subsequently performed.It was reported that the diameter of the left external iliac artery to the left common femoral artery was approximately 6mm.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.Please note that the same patient was captured in medwatch report number 3007284313-2026-05108.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® Molding & Occlusion Balloon Catheter
Common Device Name
Catheter, Intravascular Occluding, Temporary
Manufacturer (Section D)
W. L. Gore & Associates, Inc.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
Medical Phoenix 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
asami aizawa
1505 n. fourth street
flagstaff, AZ 86004
+1(928)526-3030
MDR Report Key50911714
Report Number3007284313-2026-05109
Device Sequence Number14897459
Product Code MJN
UDI-Device Identifier00733132639489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMOB37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale